Forums


Triggers and Causes

Autoimmune Medication

  • By Andrea

    I was just diagnosed with undifferentiated connective issue disorder. Initially I was started on 200 mg of Plaqueil, but
    my rheumy just raised it to 400 mg. I’m finding that when I take it all at night, I’m waking up every morning with a
    migraine and nausea. I’m going to try splitting the dose – 200 mg in the morning and 200 mg at night and see if that
    helps. The Plaquenil is helping – it took me several years to get diagnosed. There had been weekends when I couldn’t even get out of bed because of exhaustion and now I’m able to do what I want, so I don’t want to stop it.

    Has anyone had a similar experience with Plaquenil? How did you manage it?
    Thanks.

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi Andrea,

    Thank you for sharing your story with us. I am sorry to hear about your new diagnosis, I know how difficult that can be.

    I took Plaquenil for about a year which seemed to help at first, but then not so much so my doctor and I decided to stop it. I do know headache can be a side effects of taking this medication. Can you tell if it’s a migraine attack or headache? I know this is difficult to do in some cases. If it is migraine, I wound if there is a sleep issue as well. Have you had a sleep study? If not you may want to talk to your doctor about having one.

    I hope splitting the dose is helpful, will you let me know?

    Nancy

    Reply Created with Sketch. reply